Alert archive / Oklahoma / Wind Advisories in 2013

Wind Advisory 13, NWS Norman, OK

November 16, 201323 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Nov 16, 2013, 12:29 PM CST for 23 counties in Oklahoma. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2013, 12:29 PM CST (18:29 UTC)
Expired
Nov 16, 2013, 5:00 PM CST
In force
5 hr
Issued by
NWS Norman, OK
All 23 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kingfisher County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 134 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 6.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2013-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2013-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 548 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1182 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
548 m²/s²
0-3 km storm-relative helicity
506 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

727 
WWUS74 KOUN 161829
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1229 PM CST SAT NOV 16 2013

OKZ004>007-009>012-014>018-021>024-033>038-162300-
/O.NEW.KOUN.WI.Y.0013.131116T1829Z-131116T2300Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO-
CANADIAN-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE...
CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...HOLLIS...
MANGUM...HOBART...ALTUS...FREDERICK...LAWTON
1229 PM CST SAT NOV 16 2013

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 


* WINDS: SOUTHWEST WINDS 25 TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: DRIVING ON EAST AND WEST ROADS MAY BE DIFFICULT AT
  TIMES. ALSO...LIGHT OBJECTS SUCH AS TRASH CANS AND YARD
  FURNITURE MAY BLOW AWAY IF NOT SECURED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Nov 16, 11:10 AM CST, 1 hour 19 minutes earlier.

Area forecast discussion, Nov 16, 11:10 AM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1110 AM CST SAT NOV 16 2013

.UPDATE...
OVERALL NOT MANY CHANGES NEEDED FOR AFTERNOON FORECAST.
SMALL AREA OF RAIN BETWEEN ARDMORE AND MCALESTER SHOULD
BE EAST OF THE AREA BY NOON/1 PM WITH GUSTY SOUTHWEST
WINDS CONTINUING. A FEW WIND GUSTS NEAR 40 WILL BE COMMON
ACROSS NORTHWEST OKLAHOMA THIS AFTERNOON. CURRENTLY DO NOT
PLAN TO ISSUE A WIND ADVISORY...BUT IF SPEEDS CONTINUE TO
INCREASE ONE MAY BE REQUIRED FOR WEST CENTRAL/NORTHWEST OK.
DID INCREASE TEMPS A FEW DEGREES AND WICHITA FALLS MAY COME
CLOSE TO THEIR RECORD HIGH OF 84.

&&

.PREV DISCUSSION... /ISSUED 341 AM CST SAT NOV 16 2013/

DISCUSSION...
DISTURBANCE WILL WORK ACROSS THE SOUTHERN PLAINS TODAY AND WILL
LIKELY RESULT IN A FEW SHOWERS AND POSSIBLE A THUNDERSTORM OR
TWO... MAINLY THIS MORNING ACROSS CENTRAL INTO EASTERN SECTIONS OF
OKLAHOMA. FARTHER WEST... DRIER AIR WILL WORK EAST THROUGH THAT
PART OF THE STATE AND WESTERN NORTH TEXAS LIMITING PRECIP CHANCES
THERE. OTHERWISE... IT WILL BE A VERY WARM AND WINDY DAY. COULD
SEE A FEW GUSTS APPROACHING 40 MPH... BUT WITH EXPECTED CLOUD
COVER AND POSSIBLE PRECIP LIMITING MIXING CENTRAL/EAST AND
GRADUALLY WEAKENING WIND FIELD FARTHER WEST... DO NOT ANTICIPATE
THE NEED FOR ANY ADVISORY.

COLD FRONT STILL ON TRACK TO MOVE SOUTH THROUGH THE AREA ON
SUNDAY. STILL EXPECT ABOVE NORMAL TEMPS ACROSS THE ENTIRE AREA
WITH RED RIVER COUNTIES NEAR 80 DEGREES. ELEVATED FIRE WEATHER
CONCERNS WILL EXIST ACROSS PORTIONS OF THE AREA ON SUNDAY AS MILD
TEMPS REMAIN EVEN AFTER FRONTAL PASSAGE. THESE MILD CONDITIONS
WILL COMBINE WITH GUSTY NORTH WINDS AND DRIER AIR WORKING INTO THE
AREA TO APPROACH RED FLAG CONDITIONS. HOWEVER... THESE CONDITIONS
MAY NOT LAST MORE THAN COUPLE OF HOURS AT ANY ONE LOCATION AND
WILL HOLD OFF ON FIRE WX WATCH AT THIS POINT. MILD AND DRY
CONDITIONS ARE THEN EXPECTED THROUGH THE MIDDLE OF THE UPCOMING
WEEK.

MODELS DEPICT A LARGER SCALE TROUGH DEVELOPING TO OUR WEST BY THE
LATTER PART OF THE WEEK WITH AN ASSOCIATED COLD FRONT. HOWEVER...
OVER THE PAST COUPLE OF DAYS THERE HAS BEEN SIGNIFICANT RUN-TO-RUN
DIFFERENCES WITH ALL THE MEDIUM RANGE MODELS WRT TO TIMING...
PRECIP AND JUST HOW COLD THE AIR BEHIND THE FRONT WILL BE. SO
CONFIDENCE BEYOND WEDNESDAY REMAIN VERY LOW. WILL CONTINUE WITH
CHANCE OF RAIN STARTING ON THURSDAY INTO THE WEEKEND AND CONT WITH
A COOLING TREND. WILL NOT GO QUITE AS COLD AS LATEST RUNS OF THE
GFS/ECMWF WOULD SUGGEST AND WAIT TO SEE IF THEY MAINTAIN THE
LATEST TREND... WHICH WOULD BE TO BRING IN A MUCH COLDER AIRMASS
FOR LATE NEXT WEEK AND THE POSSIBILITY OF SOME WINTRY PRECIP
ACROSS THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  75  56  70  34 /  40   0   0   0
HOBART OK         81  52  71  31 /  30   0   0   0
WICHITA FALLS TX  83  58  79  36 /  40   0   0   0
GAGE OK           75  42  65  26 /  10   0   0   0
PONCA CITY OK     73  52  66  33 /  30   0   0   0
DURANT OK         77  64  79  43 /  30  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Nov 16, 11:45 AM CST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CST SAT NOV 16 2013

OKZ004>048-050>052-TXZ083>090-171100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CST SAT NOV 16 2013

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.

DISCUSSION...
AN UPPER LEVEL DISTURBANCE WILL MOVE EAST OF THE AREA WHICH WILL DECREASE
THE CHANCES FOR RAIN OR STORMS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY NOV 17.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
             NWS NORMAN COUNTY WARNING AREA...LESS THAN 5 PERCENT.

OTHER HAZARDOUS WEATHER...
STRONG...GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH AT LEAST
THE AFTERNOON.  SOME WIND GUSTS MAY EXCEED 40 MPH. BE CAREFUL WHILE
DRIVING ON EAST AND WEST ROADS...AS DRIVING MAY BE DIFFICULT AT TIMES.
ALSO...LIGHT OBJECTS SUCH AS TRASH CANS AND YARD FURNITURE MAY
BLOW AWAY IF NOT SECURED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED SUNDAY THROUGH FRIDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED
AROUND 5 AM SUNDAY.

Nearby

Wind Advisories in Oklahoma, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.